MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4), registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to known similar events, it was presumed that tensile stress had likely contributed to the reported separation of the guide wire.The applied stress would be localized and exceed the product design limit when the tip of the guide wire was being caught and restricted its movement likely by the calcified lesion or existing stent.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: warnings: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.Malfunction and adverse effects: separation of the guide wire.
 
Event or Problem Description
It was reported that two asahision blue guide wires fractured during a percutaneous coronary intervention (pci) to treat a moderately calcified, moderately tortuous 75-90% in-stent restenosis.According to a cardiac catheterization technician, they had issues seeding a jr4 guide into the ostium that was what caused the problem.A non-asahi guide wire was first delivered to the lesion in attempts to cross but failed.The sion blue guide wire was then delivered.While backing it out through the stent, the guide wire became fractured.Another sion blue (from the same lot) was replaced to continue the procedure; however, the second sion blue also became fractured.Both pieces of wire were unable to be snared and located in different collateral branches distal of the stent that were deemed not vital.The physician aborted procedure and removed all equipment.The patient did recover and she was discharged 3 days after the event.This first sion blue is reported as mfr report #: 3003775027-2021-00011.The second sion blue is reported as mfr report #: 3003775027-2021-00012.
 
Event or Problem Description
It was reported that two asahi sion blue guide wires fractured during a percutaneous coronary intervention (pci) to treat a moderately calcified, moderately tortuous 75-90% in-stent restenosis.According to a cardiac catheterization technician, they had issues seeding a jr4 guide into the ostium that was what caused the problem.A non-asahi guide wire was first delivered to the lesion in attempts to cross but failed.The sion blue guide wire was then delivered.While backing it out through the stent, the guide wire became fractured.Another sion blue (from the same lot) was replaced to continue the procedure; however, the second sion blue also became fractured.Both pieces of wire were unable to be snared and located in different collateral branches distal of the stent that were deemed not vital.The physician aborted procedure and removed all equipment.The patient did recover and she was discharged 3 days after the event.On (b)(6), 2022, the user facility medwatch report (uf report #: (b)(4) was received via the us importer.Obtained additional information was as follows: type of procedure: thrombectomy, intracoronary infusion of integrilin and balloon event information: patient was underwent a thrombectomy, intracoronary infusion of integrilin and balloon angioplasty in the cardiac catheterization lab.Upon guidewire removal it was noted that the wire had fractured and the tip had been retained.Attempts to retrieve the fracture tip with another wire also fractured.Circulation was restored and after consultation with surgery, it was decided to stabilize the patient and bring them back for removal at a later time.Four days post procedure patient discharged against medical advice (signed out ama) and went to another close by hospital.Patient subsequently had the fractured tips removed successfully.This first sion blue is reported as mfr report #: 3003775027-2021-00011.The second sion blue is reported as mfr report #: 3003775027-2021-00012.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key11206293
Report Number3003775027-2021-00011
Device Sequence Number19701118
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public(01)04547327086226(17)230630(10)200709A45A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberAHW14R004S
Device Lot Number200709A45A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age70 YR
Patient SexFemale